Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 3, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Mar 3, 2012, 2:25 AM EST for 4 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 2:25 AM EST (07:25 UTC)
Expired
Mar 3, 2012, 3:15 AM EST
In force
50 min
Issued by
NWS Atlanta, GA

Counties Coweta County, GA, Fayette County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS82 KFFC 030725
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 AM EST SAT MAR 3 2012

GAZ052>054-066-067-030815-
225 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES
UNTIL 315 AM EST...

AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDY CREEK TO 6 MILES WEST OF WARES
CROSSROADS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES THROUGH 315 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...
ABBOTTSFORD...MADRAS...SANDY CREEK...CANNONGATE...NEWNAN...PIEDMONT
HEIGHTS...TYRONE...HARRISONVILLE...THOMAS CROSSROADS...CORINTH...LONG
CANE...WEST POINT...KENWOOD AND HILLCREST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3351 8472 3350 8461 3353 8457 3355 8444
      3350 8442 3347 8438 3342 8440 3332 8438
      3326 8444 3325 8451 3318 8450 3307 8453
      3286 8476 3287 8520 3307 8523
TIME...MOT...LOC 0725Z 297DEG 29KT 3353 8455 3334 8484
          3313 8516

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 12:56 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 3, 12:56 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EST SAT MAR 3 2012

.PREV DISCUSSION... /ISSUED 725 PM EST FRI MAR 2 2012/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
BIG FORECAST STORY REMAINS SEVERE WEATHER THREAT FOR TONIGHT.
EXPECTING LOW PRESSURE SYSTEM TO MOVE FROM THE OHIO VALLEY TO THE
CENTRAL GREAT LAKES THROUGH EARLY SATURDAY...DRAGGING A COLD FRONT
TO NORTHWEST GEORGIA BETWEEN 01-04Z. THIS BOUNDARY IS MOVING INTO AN
ENVIRONMENT THAT WOULD SUPPORT STRONG CELL DEVELOPMENT WITHIN THE
MAIN LINE OF CONVECTION. STRONG VERTICAL SHEAR ACCOMPANIES THIS
FRONT AS IT MOVES THROUGH...WITH 0-6KM SHEAR OF 60-70KTS AND 0-1KM
SHEAR OF 30-40KTS BY 03Z...AND UP TO 90KTS OF 0-6KM SHEAR BY 09Z.
MODERATE INSTABILITY IS PRESENT ACROSS THE AREA...WITH MOST OF THE
MODELS INDICATING 1000-1500 J/KG MU CAPE AT BEST. NAM IS THE
OUTLIER...WITH MU CAPE GREATER THAN 2500 J/KG. REGARDLESS...THE
COMBINATION OF LOW LEVEL MOISTURE...STRONG VERTICAL SHEAR...MODERATE
INSTABILITY...AND LONG HODOGRAPHS SUPPORTS THE PRODUCTION OF
SUPERCELLS WITHIN THE LINE...AND THE WHOLE VARIETY OF THUNDERSTORM
HAZARDS. ESPECIALLY ACROSS PORTIONS OF NORTHWEST GEORGIA...A FEW
LONG-TRACK TORNADOES ARE POSSIBLE...AND SPC DOES HAVE THIS AREA
OUTLOOKED FOR A 15 PERCENT TORNADO RISK...WITH AT LEAST A 10 PERCENT
RISK OF A SIGNIFICANT TORNADO. ACROSS THE REMAINDER OF THE
STATE...TORNADOES ARE STILL POSSIBLE. DAMAGING WINDS...LARGE
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN ARE ALL EXPECTED WITH
THESE STORMS. NOW IS THE TIME TO PREPARE FOR SEVERE WEATHER IN YOUR
AREA.

TIGHT PRESSURE GRADIENT ACROSS THE AREA AS THIS SYNOPTIC EVENT
EVOLVES WILL ALLOW FOR WINDS TO STAY IN THE 10 TO 20 MPH WITH GUSTS
TO 30 MPH...ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTH GEORGIA. AS
A RESULT...THE WIND ADVISORY CONTINUES THROUGH 12Z SATURDAY.

MODELS ARE INDICATING A SLOW PROGRESSION OF THE FRONT THROUGH THE
STATE...WITH MULTIPLE BANDS OF STORMS DEVELOPING ALONG THE WAY. HAVE
TRIED TO KEEP TIGHT GRADIENT OF POPS ACROSS THE STATE TO HIGHLIGHT
AREAS OF BEST PRECIP CHANCES. BY SATURDAY MORNING...LIKELY TO
CATEGORICAL POPS ARE POSITIONED SOUTHEAST OF THE ATL METRO
AREA...AND BY SATURDAY AFTERNOON...GENERALLY OVER THE FAR SE AND
SOUTHERN PORTIONS OF THE CWA. AS SURFACE LOW PRESSURE DEVELOPS ALONG
THE BOUNDARY OVER SOUTHERN CAROLINA. LIGHT RAIN AND CLOUDS REMAIN
ACROSS NORTH GEORGIA THROUGH SATURDAY. UPPER LEVEL DISTURBANCE MOVES
IN BEHIND THE FRONT...KEEPING SLIGHT CHANCES OF RAIN ACROSS NORTH
GEORGIA ON SUNDAY BEFORE HIGH PRESSURE BUILDS IN BY EARLY WEEK.

AS FOR TEMPERATURES...HAVE SIDED WITH A GUIDANCE BLEND...FOCUSING ON
LOCAL BIAS WHICH HAS OUT PERFORMED INDIVIDUAL GUIDANCE TEMPS.

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE MOVES FROM THE GULF OF MEXICO OVER THE EASTERN U.S. BY
EARLY TUESDAY. HAVE MADE NO MAJOR CHANGES TO THE EXTENDED
FORECAST...AND AS A RESULT...HAVE PROVIDED THE PREVIOUS DISCUSSION
BELOW.../31

/ISSUED 330 AM EST FRI MAR 2 2012/
MODELS DIFFERING WITH HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE
UPPER TROUGH FOR N GA ON SUNDAY. NAM IS THE DRIEST...EUROPEAN KEEPS
THE PRECIP POTENTIAL AT THE N GA BORDER N...AND THE GFS BRINGS IN
THE MOST MOISTURE WITH PRECIP CHANCES DOWN TO ABOUT ATL/AHN. FOR NOW
WILL KEEP THE MENTION OF PRECIP OUT OF THE FORECAST BUT THIS COULD
CHANGE. IF PRECIP DOES OCCUR EARLY ENOUGH IT COULD BE SOMETHING
OTHER THEN RAIN...ESPECIALLY FOR THE HIGHER ELEVATIONS.

OTHERWISE A DRY FORECAST LOOKS TO BE IN STORE MONDAY INTO WEDNESDAY.
THE GFS AND EUROPEAN BEGIN TO SIGNIFICANTLY DIFFER THURSDAY INTO
FRIDAY WITH THE EUROPEAN INDICATING MORE MOISTURE BUT NOT MUCH
PRECIP FOR THURSDAY AND A COLD FRONT MOVING TO THE AREA FRIDAY WITH
MUCH GREATER PRECIP CHANCES.

BDL

HYDROLOGY...
RAINFALL AMOUNTS OF 1-2.5 INCHES CAN BE EXPECTED WITH THE CONVECTION
MOVING INTO THE AREA TONIGHT...WITH HIGHEST AMOUNTS ACROSS NORTH
GEORGIA. LOCALLY HIGHER AMOUNTS OF 3-4 INCHES CAN BE EXPECTED. AREAS
IN FAR NORTHWEST GEORGIA HAVE RECEIVED QUITE A BIT OF RAINFALL OVER
THE LAST FEW DAYS...AND FFG SUGGESTS IT WOULD TAKE LESS THAN 2
INCHES OF RAINFALL IN A 3 HOUR PERIOD TO RESULT IN FLASH FLOODING
ACROSS THAT AREA. AS A RESULT...HAVE ISSUED A FLASH FLOOD WATCH FOR
NORTHWEST GEORGIA. PLEASE SEE THE LATEST FFAFFC FOR MORE INFORMATION.

31

&&

.AVIATION...
06Z UPDATE...
EXPECT MVFR CONDITIONS TO DOMINATE REST OF THE NIGHT AS BROAD AREA
OF SHOWERS/TSTORMS MOVE ACROSS TAF SITES. WILL SEE CONDITIONS
BRIEFLY LOWER INTO THE IFR RANGE IN STRONG STORMS. LOOKING FOR
CONVECTION TO BEGIN TO TAPPER OFF OVER THE NORTH AFTER 12Z BUT
SHOWERS LIKELY TO CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA
UNTIL AROUND NOON. BREEZY SOUTHWEST WINDS 12-15 KTS WITH GUSTS
22-28KTS EXPECTED REST OF THE NIGHT...BECOMING WEST TO NORTHWEST
AFTER 12Z.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  39  58  34 /  70  30  10   5
ATLANTA         58  39  57  38 /  60  20  10   5
BLAIRSVILLE     55  31  49  29 /  40  10  30  10
CARTERSVILLE    58  34  57  34 /  30  10  20   5
COLUMBUS        64  42  62  41 / 100  50   5   5
GAINESVILLE     60  39  56  35 /  60  20  20   5
MACON           65  40  62  36 / 100  70  10   5
ROME            59  35  58  35 /  30  10  20   5
PEACHTREE CITY  62  36  60  35 /  60  30  10   5
VIDALIA         69  44  62  37 /  90 100  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
DAWSON...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GILMER...
GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TOWNS...TROUP...UPSON...WALTON...WHITE...WILKES.

WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...FANNIN...
FLOYD...GILMER...GORDON...HARALSON...MURRAY...PAULDING...
PICKENS...POLK...WALKER...WHITFIELD.

&&
Hazardous weather outlook, Mar 2, 7:30 PM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EST FRI MAR 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
730 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED TONIGHT...WITH LARGE HAIL
AND DAMAGING WINDS LIKELY...TORNADOES PROBABLE.

.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL SWEEP FROM
THE CENTRAL U.S. INTO THE EASTERN U.S. THROUGH SATURDAY. MUCH COLDER
AIR WILL FILTER INTO GEORGIA BEHIND THE FRONT SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE
TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE ACROSS NORTHWEST GEORGIA DURING THE EARLY AND
MID EVENING HOURS...SPREADING SOUTHEAST ACROSS THE REMAINDER OF
NORTH GEORGIA THROUGH THE EVENING INTO THE EARLY MORNING...REACHING
CENTRAL GEORGIA BEFORE SUNRISE. LOCAL FLOODING WILL ALSO BE POSSIBLE
ACROSS NORTHWEST GEORGIA. THE TORNADO THREAT IS HIGHEST ACROSS
NORTHWEST GEORGIA...GENERALLY NORTHWEST OF A LINE FROM
CARROLLTON...TO ATLANTA...TO GAINESVILLE.

.DISCUSSION...
AN UNSEASONABLY WARM...MOIST ATMOSPHERE HAS COMBINED WITH AN
APPROACHING DEEP UPPER TROUGH TO CONTRIBUTE TO A MARGINALLY
UNSTABLE...STRONGLY SHEARED ENVIRONMENT. STRONG LOW-LEVEL SHEAR
COMBINED WITH CAPES OF 500-1000 IN ADDITION TO A SIGNIFICANT
APPROACHING UPSTREAM DEEP UPPER TROUGH HAVE CONTRIBUTED TO A
VOLATILE...SEVERE WEATHER ENVIRONMENT. THIS ENVIRONMENT WILL
CONTINUE THROUGH THE EVENING...THEN VERY SLOWLY STABILIZE OVERNIGHT.
THIS WILL CONTRIBUTE TO A ENHANCED THREAT FOR SUPERCELL
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING TORNADOES...LARGE
HAIL...DAMAGING WIND GUSTS...INTENSE CLOUD-TO-GROUND LIGHTNING...AND
LOCALLY VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...SEVERE
THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA THROUGH
AT LEAST MID-DAY SATURDAY. FREEZING TEMPERATURES AND FROST WILL BE
POSSIBLE ACROSS THE NORTHEAST MOUNTAINS AND PARTS OF NORTH GEORGIA
BOTH MONDAY AND TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN PREPARED FOR
ACTIVATION THROUGH THE OVERNIGHT HOURS.

19

In the hours before

Local storm report, Mar 3, 1:48 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
148 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     2 NNE DECATUR           33.80N 84.28W
03/03/2012                   DEKALB             GA   911 CALL CENTER

            DEKALB COUNTY 911 CENTER REPORTED POWER LINES DOWN ON
            DEKALB INDUSTRIAL WAY AND LAWRENCEVILLE HIGHWAY.

&&

JLF
Special weather statement, Mar 3, 1:52 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 AM EST SAT MAR 3 2012

GAZ033-034-044-045-030715-
152 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 215 AM EST...

AT 151 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DUNWOODY TO SANDTOWN...MOVING EAST AT 50
MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DEKALB...
GWINNETT AND FULTON COUNTIES THROUGH 215 AM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE SANDY SPRINGS...DUNWOODY...
SANDTOWN...BOLTON...CHASTAIN MEMORIAL PARK...BUCKHEAD...
MECHANICSVILLE...BERKELEY LAKE...BROOKHAVEN...DORAVILLE...CHAMBLEE...
BANKHEAD...CASCADE HEIGHTS...ATLANTIC STATION AND LAKEWOOD PARK.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3379 8452 3383 8445 3385 8446 3388 8444
      3391 8445 3398 8437 3400 8439 3401 8437
      3403 8399 3366 8421 3366 8466 3368 8466
TIME...MOT...LOC 0652Z 264DEG 41KT 3396 8432 3373 8459
Special weather statement, Mar 3, 2:02 AM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 AM EST SAT MAR 3 2012

GAZ042>044-030730-
202 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN CARROLL...DOUGLAS AND FULTON COUNTIES UNTIL 230 AM EST...

AT 200 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHATTAHOOCHEE HILL COUNTRY TO 6 MILES SOUTH
OF LOWELL...MOVING EAST AT 55 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...DOUGLAS AND FULTON COUNTIES THROUGH 230 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CAMPBELLTON...HANNAH...
SEATON LAKE...LOWELL...BYERS CROSSROADS...WHITESBURG...CHATTAHOOCHEE
HILL COUNTRY AND PALMETTO.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3366 8479 3366 8452 3351 8466 3351 8485
      3350 8485 3348 8489 3344 8494 3344 8496
      3346 8498 3343 8500 3342 8509 3343 8512
TIME...MOT...LOC 0703Z 267DEG 47KT 3361 8473 3339 8503
Special weather statement, Mar 3, 2:10 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 AM EST SAT MAR 3 2012

GAZ052-053-030730-
210 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN COWETA AND HEARD COUNTIES UNTIL 230 AM EST...

AT 205 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROSCOE TO CENTRALHATCHEE...MOVING EAST AT
35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COWETA
AND HEARD COUNTIES THROUGH 230 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CENTRALHATCHEE...PLANT WANSLEY...POWERS
CROSSROADS...PLANT YATES...HANDY...ROSCOE...DUNAWAY GARDENS...THOMAS
CROSSROADS...CANNONGATE...MADRAS...NEWNAN AND ARNCO-SARGENT.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3343 8509 3343 8500 3346 8498 3344 8494
      3348 8489 3349 8486 3351 8485 3350 8461
      3348 8463 3339 8461 3332 8471 3330 8526
TIME...MOT...LOC 0710Z 258DEG 31KT 3355 8483 3338 8506
Local storm report, Mar 3, 2:24 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          YORKVILLE               33.93N 85.00W
03/02/2012                   PAULDING           GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED A SPOTTER REPORT OF A TORNADO ON
            THE GROUND NEAR YORKVILLE...OFF OLD YORKVILLE ROAD.
            NUMEROUS ROADS ARE CLOSED TO DUE DEBRIS. THREE MILES
            SOUTH OF YORKVILLE THERE WAS AN OVERTURNED RV AND A BOX
            TRUCK WAS IMPALED BY A 2 BY 4. SIGNIFICANT DAMAGE AT THE
            AIRPORT WITH A HOLE IN THE TERMINAL ROOF. NUMEROUS
            STRUCTURES AND PLANES WERE DISPLACED. IN ALL 27 HOMES
            WERE DAMAGED WITH 1 SUSTAINING MODERATE DAMAGE AND 2
            SEVERE ACCORDING TO PRELIMINARY REPORTS.

&&

JLF
Special weather statement, Mar 3, 2:25 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 AM EST SAT MAR 3 2012

GAZ052>054-066-067-030815-
225 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES
UNTIL 315 AM EST...

AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDY CREEK TO 6 MILES WEST OF WARES
CROSSROADS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES THROUGH 315 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...
ABBOTTSFORD...MADRAS...SANDY CREEK...CANNONGATE...NEWNAN...PIEDMONT
HEIGHTS...TYRONE...HARRISONVILLE...THOMAS CROSSROADS...CORINTH...LONG
CANE...WEST POINT...KENWOOD AND HILLCREST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3351 8472 3350 8461 3353 8457 3355 8444
      3350 8442 3347 8438 3342 8440 3332 8438
      3326 8444 3325 8451 3318 8450 3307 8453
      3286 8476 3287 8520 3307 8523
TIME...MOT...LOC 0725Z 297DEG 29KT 3353 8455 3334 8484
          3313 8516

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:01 PM ESTSpecial Weather StatementFFCCoweta, Heard44 min
Mar 2, 7:24 PM ESTSevere Thunderstorm WarningFFCCatoosa, Murray, Walker, Whitfield21 min
Mar 2, 7:33 PM ESTTornado WarningFFCHaralson, Polk42 min
Mar 2, 7:37 PM ESTSpecial Weather StatementFFCFloyd38 min
Mar 2, 8:14 PM ESTTornado WarningFFCHaralson, Paulding, Polk46 min
Mar 2, 8:28 PM ESTSpecial Weather StatementFFCGordon32 min
Mar 2, 8:34 PM ESTSevere Thunderstorm WarningFFCFloyd41 min
Mar 2, 8:40 PM ESTTornado WarningFFCCherokee, Cobb, Paulding50 min
Mar 2, 8:52 PM ESTTornado WarningFFCFloyd53 min
Mar 2, 9:11 PM ESTTornado WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more49 min
Mar 2, 9:26 PM ESTTornado WarningFFCBartow35 min
Mar 2, 9:39 PM ESTTornado WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson51 min
Mar 2, 9:43 PM ESTSpecial Weather StatementFFCFannin32 min
Mar 2, 10:14 PM ESTSpecial Weather StatementFFCGordon46 min
Mar 2, 10:17 PM ESTSpecial Weather StatementFFCBanks43 min
Mar 2, 10:23 PM ESTSpecial Weather StatementFFCPickens52 min
Mar 2, 10:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens33 min
Mar 2, 10:35 PM ESTSevere Thunderstorm WarningFFCGordon40 min
Mar 2, 10:40 PM ESTSpecial Weather StatementFFCWhite50 min
Mar 2, 10:46 PM ESTSevere Thunderstorm WarningFFCGordon44 min
Mar 2, 10:53 PM ESTTornado WarningFFCDawson, Forsyth, Hall, Lumpkin, White37 min
Mar 2, 10:59 PM ESTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
Mar 2, 11:19 PM ESTFlash Flood WarningFFCChattooga, Floyd, Gordon4 hr
Mar 2, 11:31 PM ESTSpecial Weather StatementFFCWhite14 min
Mar 2, 11:42 PM ESTSpecial Weather StatementFFCPickens33 min
Mar 3, 12:11 AM ESTFlash Flood WarningFFCGilmer, Pickens5 hr
Mar 3, 12:15 AM ESTTornado WarningFFCTroup45 min
Mar 3, 12:16 AM ESTSpecial Weather StatementFFCFloyd, Polk29 min
Mar 3, 12:51 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk39 min
Mar 3, 12:56 AM ESTSevere Thunderstorm WarningFFCCoweta, Meriwether11 min
Mar 3, 1:07 AM ESTSpecial Weather StatementFFCMadison23 min
Mar 3, 1:14 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas46 min
Mar 3, 1:21 AM ESTSpecial Weather StatementFFCDeKalb, Fulton24 min
Mar 3, 1:29 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton31 min
Mar 3, 1:42 AM ESTSevere Thunderstorm WarningFFCGwinnett, Walton33 min
Mar 3, 1:44 AM ESTSpecial Weather StatementFFCHeard31 min
Mar 3, 1:52 AM ESTSpecial Weather StatementFFCDeKalb, Fulton23 min
Mar 3, 1:58 AM ESTTornado WarningFFCBarrow, Gwinnett, Walton34 min
Mar 3, 2:02 AM ESTSpecial Weather StatementFFCDouglas28 min
Mar 3, 2:10 AM ESTSpecial Weather StatementFFCCoweta20 min
Mar 3, 2:26 AM ESTSpecial Weather StatementFFCClarke34 min
Mar 3, 2:34 AM ESTSpecial Weather StatementFFCClayton41 min
Mar 3, 2:48 AM ESTSpecial Weather StatementFFCHenry, Newton, Rockdale, Spalding27 min
Mar 3, 3:10 AM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Morgan, Newton, Oconee35 min
Mar 3, 3:31 AM ESTSpecial Weather StatementFFCOglethorpe14 min
Mar 3, 3:41 AM ESTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes34 min
Mar 3, 3:47 AM ESTFlash Flood WarningFFCDeKalb6 hr
Mar 3, 4:11 AM ESTFlash Flood WarningFFCGwinnett6 hr
Mar 3, 5:13 AM ESTRiver Flood WarningFFCForsyth12 hr
Mar 3, 5:47 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Mar 3, 6:44 AM ESTSpecial Weather StatementFFCMuscogee31 min
Mar 3, 7:12 AM ESTSpecial Weather StatementFFCChattahoochee33 min
Mar 3, 7:42 AM ESTSpecial Weather StatementFFCBibb, Chattahoochee, Crawford, Macon, Marion, Peach and 4 more33 min
Mar 3, 8:14 AM ESTSpecial Weather StatementFFCWheeler31 min
Mar 3, 8:36 AM ESTSpecial Weather StatementFFCHouston, Twiggs24 min
Mar 3, 9:01 AM ESTSpecial Weather StatementFFCHouston, Johnson, Twiggs, Wilkinson29 min
Mar 3, 9:30 AM ESTSpecial Weather StatementFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more30 min
Mar 3, 9:57 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Johnson, Laurens, Treutlen48 min
Mar 3, 10:19 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard16 hr
Mar 3, 2:40 PM ESTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.